i was told the medicine would be released in a smooth even pattern. no more ups and downs. the opposite is happening. i'm either hurting or so stoned i can't focus my eyes on the tv. no one can seem to figure out why. anyone here have any idea why? thanks for your time, shanon
Who is the manufacturer? That may be the problem.
manufacturer could be it. I stick to the same brand all the time and never interchange. reason being , for example, if you use Sandoz you are using a brand that has close to 16mg of fentanyl in one 100mcg patch as opposed to Watson who has only 10mg. this isn't supposed to make a difference as its suppose to be evenly distributed and there will just be a lot left over after the 72hours but if you r body temp is high you will be getting more of the drug in your system. I've known people who went from Sandoz to another brand and felt they were going through premature withdrawal and in constant pain. it someone on Watson (for example) who went on Sandoz and was high for a month straight. consistency is key, as well as placement. I use Mallinkroft brand all the time, as my pharmacy only supplies that brand, and place the patch on my chest alternating from one side to the other. this works best. good luck!
First, are you taking any other medication with this patch? Also what strength of patch are you on because maybe you need a stronger patch, I am on 75 microgram / hour but I am also take 600 mg a day of Pregabalin and Oramorph. So, ask your doctor about this, my problem is keeping awake whilst on this medication. If I get on a bus or train I fall asleep miss my stop, then have to get a train or bus back to my stop.
Hey sheelights yes that's what I was told also but i have the same problem as you I have 2 days of being ripped but makes me wanna get out and do things but the 3rd day I'm down and don't feel like moving because I'm back in all the pain which is today and here I sit just waiting for 9:00 tomorrow morning when I put on the new one I'm wanting off these but omg the withdrawal is the worst thing I've ever felt..id rather be in horrible pain again than feel the withdrawal from the patch
Hello there. I spoke to my doctor as I had the same issue. For some of us, whether due to heat (I'm out in the sun half the day) or just how our body metabolises, we can "run out" of the medication at 48 hours. My father had the disease I have, and he used patches, and he had the same issue. We just run hotter than average. So, you absorb more, faster. I spoke with my pain management doctor about this and she said it was common- and wrote my prescription to be every 48-72 hours- that way if I felt withdrawal coming on or severe pain hitting hard and it was closer to the 48 hour mark, I could go ahead and put on a new one so as to get help before it got out of control.
This is why they say don't use a heating pad on the area, or when I was in a hot spring once I got very very high due to the higher heat levels allowing for more medication to enter my system- and then a couple hours later had horrible horrible pain/withdrawal because of the amount my body had previously been given in the heat. This is how people abuse the patch, and can be dangerous for overdose- so be aware and make good decisions to stay cool. I'm still working in the heat a few hours a day and I found that cutting the dose in half for a couple weeks allowed me to get used to it, and took more of my alternative for breakthrough pain, and within a month I tolerated the dose that worked best much better.
Hope this is helpful !!!
I am getting off Fentanyl after 4 years of that uneven relief. I stepped down and plan on using a combination of trazodone (tried nortriptyline and lyrica - neither worked for me) and cannabis products. I have had far better results from eibles and cannabis oils and salves than any of the opioid products. I suffer from severe abdominal pain that the drs are having difficulty diagnosing. Kick the fentanyl to the curb if you can. It just doesn’t work.
For many of us the patch will not last for 72 hours. As a result we replace patches at 48 hours.
Now if you feel “stoned” at any time the dose may be too high for you. You are not supposed to start this system until you meet the definition of opioid tolerant. You should talk to your doctor.
I have been on the patches for almost 20 years now and I used the brand until approximately 2 years ago and I started using Mallinckrodt. I had no problem with them until around the beginning of this year and instead of feeling stoned it feels as if I'm going into withdrawal, most of the time it's about 12 hours left on my second day, and I change every 48 hours. It's so aggravating because I've used this generic brand for about 2 years and I've had no problems. I think they've either changed the formula, the matrix or something else. The only other thing I can think of is that I'm getting the clones from China or some other bunch who are out to make money on the innocent people. But if any of you are having a similar problem or know of something that I may be overlooking, please let me know. Sometimes I'm even feeling bad within the first 24 hours of applying a new patch, which is what I'm dealing with tonight. Thanks for your help.
Yes, this happened to me and I realised after many incidences whether it be going into hot springs, a sauna or hot tub and sometimes even out in the sun. When you get warmer it releases faster. So you are sending spikes into your system. Try paying attention to what you do around the time that this happens- have you taken a shower? A bath? Gotten sweaty?
Hope this helps! I found it easier to get used to after my body took some time to adjust. But if you’re having menopause or you’re just a naturally hot person, this could be what’s happening. Good luck! I’ve dealt with and learned from many things with this medicine patch and I’m happy to communicate about it- helps it to work better for your needs to help your pain more efficiently. Let us know what happens if you can!
It's impossible to have a bath and it not get wet, then it's less effective. Mine is always falling off as I sweat a lot. I'm never high from it, but always in withdrawal! Then if you put a patch on early, it's hell at the end because you run out. Even taping it on, it still falls off. I never get steady flow due to bathing, sweating, and it falling off. I hate this medication, but it's impossible to get off. It's ruined my life!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Mar 2013 • 2 answers
Updated 15 Nov 2013 • 3 answers
Updated 18 Mar 2018 • 3 answers
Updated 8 Oct 2018 • 1 answer
Updated 10 Oct 2018 • 3 answers